Log in
Pernicious Anaemia Society
16,700 members11,568 posts

Could Pregabalin be masking neurological symptoms?

Hi,

I have been taking Pregabalin (Lyrica) for the past year for anxiety. It works pretty well for me and has also stopped my migraines. It occurred to me though that maybe it could be masking the extent of neurological involvement from the B12 deficiency, being as it's usually prescribed for peripheral neuropathy. I was diagnosed a couple of months ago but had symptoms for much longer. Neuro symptoms only developed last few weeks but had memory issues for ages and occasional toe pains for months.

So I wonder what would happen if I stopped taking it. Going to GP today so I will ask, but anyone have any thoughts?

4 Replies
oldestnewest

My experience with gabapentin is that it only reduces the pain caused by neuropathy. The numbness/tingling remains unchanged and these are the earliest signs.

1 like
Reply

If you have have neuropathy the pregabilin will help with the pain and you've got an added benefit that your headaches have stopped, you haven't stated what dose your on and if your on a high dose you'll probably need to get the dose reduced over a period of time, saying that have you had your bloods checked for vitamin B12 deficiency? And I think that having B12 deficiency can cause neuropathy and I presume that's why you've been prescribed pregabilin,there's numerous reasons why people get nerve damage and ultimately it's a real difficult condition to manage, so I'm into my 4th B12 injection and along taking folic acid tablets on a daily basis I'm still waiting to see any real benefits, certain tablets also effect how the stomach react to absorption of B12, and as I've already learned that general anaesthetics cause an in balance in the gastric acid as well, so it's quite common alot of people tend to have stomach problems running along side with the B12 issue,now I can't say one way or the other if getting B12 injections will stop your symptoms as I thought my PN was caused by something else and I'm now five years plus down the road with my PN, and to be honest I'm a little disappointed that not once did any professional medically trained person mention that taking stomach medication could cause B12 deficiency and was only really put into the picture via this forum, which was by sheer coincidence, and even when I mentioned to the nurse who took my blood for routine a diabetes that would I be told the my B12 if I had deficiency, to my surprise that they did not intend to test me for that, now myself personally anyone who has taken omeprazole or something similar should be tested automatically especially if the patient has had stomach issues for several years, so I don't know if I'll ever be rid of my symptoms, but if you're in the early stages I would be more hopeful that you'll get a better chance to be symptom free, hope this was helpful and good luck

Reply

Hi, no I was prescribed Pregabalin to help with my anxiety, I wasn't diagnosed with b12 deficiency until this year. I am on 250mg a day which is the most I can tolerate at the moment.

Reply

Ask them to check your B12, folate, Mag

Reply

You may also like...